# SDR FDEA201102030466

- Difficulty date: February 3, 2011
- Submitted: February 7, 2011
- Operation: Air carrier
- Aircraft: N599FE
- Make and model: Doug MD-11F
- Aircraft serial: 48598
- Aircraft time: 60,643 hours, 10,535 cycles
- Engine: Ge CF680
- Engine time: 49,215 hours, 11,740 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Part number: 1338M51P02
- Part serial: SNU07450
- Condition: Damaged
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMBOUT, FELT MODERATE VIBRATION  (FELT LIKE NOSE GEAR SPINNING).  AFTER INITIAL LEVEL OFF AT 9000 FT, VIBRATION LESSENED.  DURING CLIMB TO 15000 FT,  VIBRATION CONTINUED TO REVERSE WITH  HIGH EVM READING.  RAN QRH & WITH HIGH EVM & VIBRATION AT HIGH POWER SETTING ELECTED TO RETURN TO DEPARTURE. NO REVERSE USED ON & NR 2 SHUTDOWN ON GROUND AFTER COOLING.  FOUND 3 ADJACENT BLADES DAMAGED & 3 MORE BLADES DAMAGED APPX 160 DEG AWAY FROM FIRST 3.  1 OTHER  BLADE SLIGHTLY DAMAGED 1 BLADE AWAY FROM SECOND 3.  FROM FIRST BLADE REFERENCED NR 1, DAMAGED BLADES ARE GOING CCW FACING BLADES 1, 2, 3, 14, 16, 17, 18. INSPECTED BLADES 14, 16, 17, AND 18, WITHIN LIMITS IAW MM 72-30-00-6.    DUE TO RECALCULATED FAN BALANCE, ZEROED SPINNER WITH NO SPINNER WEIGHTS.   R & R 7 DAMAGED FAN BLADES INCLUDING 4 WITHIN LIMITS, DUE TO FPI INSP NOT AVALIABLE PDX.  RECALCULATED FAN BALANCE & INSTALLED FAN BLADES IAW MM 72-31-02-4.  ACCOMPLISHED POWER ASSURANCE CHECK & VIBRATION CHECK IAW JRH & MM 71-00-00-5.  ALL PARAMETERS NORMAL.  ACFT OK FOR SERVICE.
